Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 311, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 10:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 10:12 PM EDT (02:12 UTC)
- Expired
- Jun 9, 2008, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:30 PM EDT | TSTM WND DMG | Douglasville, GA | TWO TREES DOWN, DAMAGE TO GUTTERS AND OUTSIDE LIGHTING FIXTURES. |
| Jun 9, 10:30 PM EDT | HAIL 0.75 | Douglasville, GA | |
| Jun 9, 10:40 PM EDT | TSTM WND DMG | Douglasville, GA | AT LEAST 20 ROADS CLOSED COUNTYWIDE DUE TO DOWNED TREES BLOCKING ROADWAYS. |
| Jun 9, 10:40 PM EDT | TSTM WND DMG | Powder Springs, GA | DOWNED POWER LINES DOWN AT MIDWAY ROAD AND DUE WEST ROAD. |
| Jun 9, 10:40 PM EDT | HAIL 0.75 | Douglasville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 100212 SVRFFC GAC067-097-121-223-100300- /O.NEW.KFFC.SV.W.0311.080610T0212Z-080610T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA EASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA WEST CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA * UNTIL 1100 PM EDT * AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHAPEL HILL...MOVING NORTH AT 16 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEETWATER CREEK STATE PARK...DOUGLASVILLE...MIDWAY...LITHIA SPRINGS...AUSTELL AND POWDER SPRINGS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3384 8484 3391 8460 3367 8458 3362 8472 TIME...MOT...LOC 0212Z 167DEG 14KT 3370 8465 $$
2 follow-up statements
000 WWUS52 KFFC 100224 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 PM EDT MON JUN 9 2008 GAC121-100233- /O.CAN.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/ FULTON GA- 1023 PM EDT MON JUN 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FULTON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF FULTON COUNTY. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8463 3372 8459 3365 8473 3384 8484 TIME...MOT...LOC 0223Z 146DEG 13KT 3373 8469 $$ GAC067-097-223-100300- /O.CON.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/ DOUGLAS GA-PAULDING GA-COBB GA- 1023 PM EDT MON JUN 9 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR SOUTHWESTERN COBB...SOUTHEASTERN PAULDING AND NORTHEASTERN DOUGLAS COUNTIES... AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 1 MILE SOUTHEAST OF DOUGLASVILLE...MOVING NORTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITHIA SPRINGS...DOUGLASVILLE...BEULAH...AUSTELL AND POWDER SPRINGS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8463 3372 8459 3365 8473 3384 8484 TIME...MOT...LOC 0223Z 146DEG 13KT 3373 8469 $$
000 WWUS52 KFFC 100254 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 PM EDT MON JUN 9 2008 GAC067-097-223-100304- /O.EXP.KFFC.SV.W.0311.000000T0000Z-080610T0300Z/ DOUGLAS GA-PAULDING GA-COBB GA- 1054 PM EDT MON JUN 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COBB... SOUTHEASTERN PAULDING AND NORTHEASTERN DOUGLAS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LEVELS...BUT IS STILL CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8463 3373 8459 3365 8473 3384 8484 TIME...MOT...LOC 0254Z 146DEG 13KT 3382 8477 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:50 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 9, 9:50 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT MON JUN 9 2008 .UPDATE... OUTFLOW BOUNDARIES AND GULF SEA BREEZE COULD TAP RESIDUAL INSTABILITY FOR A WHILE LONGER TONIGHT. NO CHANGES TO CURRENT FORECAST PLANNED. && (PREVIOUS DISCUSSION...) .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK. IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT. GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS. AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF PRECIPITATION. && .FIRE WEATHER... NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA. && .AVIATION... EXCEPT WHERE ISOLATED THUNDERSTORMS OCCUR THERE SHOULD BE NO CLOUDS OR RESTRICTION TO VISIBILITY OF OPERATIONAL SIGNIFICANCE FOR MUCH OF THE NIGHT. IN THE PREDAWN HOURS A FEW LOCATIONS SHOULD SEE HAZE/FOG WITH VISIBILITY IN THE 4 TO 6 MILE RANGE SIMILAR TO THE PREVIOUS NIGHT. LOWEST VISIBILITIES WILL LIKELY BE IN RIVER VALLEYS AND IN AREAS THAT DO SEE EVENING PRECIPITATION. THE GULF SEA BREEZE LOOKS LIKE IT MAY PROVIDE A FOCUS FOR EVENING PRECIP THAT WILL COME CLOSE TO KCSG. WILL PLAY FOR SCATTERED LOW CLOUDS THERE VERY LATE TONIGHT WITH THE INJECTION OF BOUNDARY LAYER MOISTURE IN THAT IMMEDIATE AREA. AN INCREASE IN MOISTURE AT MULTIPLE LEVELS WITH TIME THROUGH THE NEXT 24 HOURS SHOULD LEAD TO SCATTERED TO BROKEN CLOUDS AROUND 4 THOUSAND TO 6 THOUSAND FEET...AND AT ROUGHLY AROUND 10 THOUSAND FEET AND AT THE CIRRUS LEVEL DURING THE DAY TUESDAY. LOOKING FOR SKY CONDITIONS TO VARY THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 96 67 91 68 / 10 30 20 40 30 ATLANTA 74 90 70 90 70 / 20 30 20 40 30 BLAIRSVILLE 65 86 62 84 64 / 20 30 20 40 40 CARTERSVILLE 68 92 65 91 67 / 30 40 20 40 30 COLUMBUS 73 93 71 92 71 / 20 30 20 40 30 GAINESVILLE 72 91 68 89 68 / 20 30 20 40 30 MACON 71 95 69 95 70 / 10 30 20 30 30 ROME 69 92 68 91 69 / 30 40 20 40 30 PEACHTREE CITY 68 90 66 90 66 / 20 30 20 40 30 VIDALIA 71 93 69 94 68 / 5 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP/15
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT MON JUN 9 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 745 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND WEST CENTRAL GEORGIA. .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL GRADUALLY WEAKEN. A COLD FRONT FROM INDIANA TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... INCREASING SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS BRINGING GULF MOISTURE INTO OUR AREA. ISOLATED THUNDERSTORMS DEVELOPED IN THE HEAT OF THE AFTERNOON AND WILL CONTINUE INTO THE EVENING UNTIL MUCH OF THAT HEAT DISSIPATES. LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE SUGGEST FAIRLY ROBUST UPDRAFTS...SO A FEW EVENING THUNDERSTORMS MAY PRODUCE INTENSE CLOUD TO GROUND LIGHTNING AND EVEN SOME HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 9, 9:17 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 917 PM EDT MON JUN 9 2008 GAZ067-100145- 917 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN NORTHERN MERIWETHER COUNTY UNTIL 945 PM EDT... AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF WOOSTER...MOVING NORTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS NORTHERN MERIWETHER COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOOSTER...ALVATON AND LUTHERSVILLE.
Special weather statement, Jun 9, 9:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 PM EDT MON JUN 9 2008 GAZ033-043-044-100215- 943 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EASTERN DOUGLAS AND SOUTHERN FULTON COUNTIES UNTIL 1015 PM EDT... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF UNION CITY...MOVING NORTH AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNION CITY...FAIRBURN...EAST POINT... SWEETWATER CREEK STATE PARK...SIX FLAGS AND LITHIA SPRINGS.
Local storm report, Jun 9, 9:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG SHARPSBURG 33.34N 84.65W
06/09/2008 COWETA GA PUBLIC
FOUR TREES DOWN AT REESE ROAD AND MARCELLA ROAD.
&&
SBKSpecial weather statement, Jun 9, 9:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 PM EDT MON JUN 9 2008 GAZ108-100230- 953 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILCOX COUNTY UNTIL 1030 PM EDT... AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OWENSBORO...MOVING NORTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OWENSBORO...PITTS AND ROCHELLE.
Local storm report, Jun 9, 9:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG NEWNAN 33.38N 84.79W
06/09/2008 COWETA GA PUBLIC
ONE TREE DOWN ON VEHICLE.
&&
SBKSpecial weather statement, Jun 9, 10:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT MON JUN 9 2008 GAZ053-056-067-068-100230- 1005 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHWESTERN PIKE...NORTHEASTERN MERIWETHER...WESTERN SPALDING AND SOUTHEASTERN COWETA COUNTIES UNTIL 1030 PM EDT... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 1 MILE NORTHEAST OF HOLLONVILLE...MOVING NORTH AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PIKE...MERIWETHER...SPALDING AND COWETA COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLONVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 41 min |
| Jun 9, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 9, 10:38 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 38 min |
| Jun 9, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 35 min |
| Jun 10, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.